Texas, 2014Damaging Winds in Texas, August 19, 2014
August 19, 2014 · NWS HGX · 2 events in 2 counties and zones
Mid to late afternoon thunderstorms produce severe winds that caused property damage and downed some trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mid to late afternoon thunderstorms produce severe winds that caused property damage and downed some trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 19, 11:38 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 19, 11:38 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1238 PM CDT TUE AUG 19 2014
.DISCUSSION...
SEE THE 18Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
A MOISTURE ONSHORE FLOW WILL BE ENHANCED BY AN UPPER LOW OVER THE
CENTRAL PART OF THE STATE. SHOWERS AND ISOLATED THUNDERSTORMS HAVE
ALREADY FORMED AS OF 17Z AND EXPECT THAT THE COVERAGE MAY BECOME
MORE WIDESPREAD THIS AFTERNOON. EXPECT THE ACTIVITY TO DIMINISH
AROUND SUNSET.
WITH MORE LOW-LEVEL MOISTURE IN PLACE...AGREE WITH THE MODELS THAT
SOME OF THE SITES OUTSIDE OF THE METRO AREAS WILL PROBABLY
EXPERIENCE MVFR CONDITIONS TONIGHT.
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO SE TX FROM THE GULF
ON WEDNESDAY. THIS WILL PROBABLY LEAD TO EARLIER DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS.
40
&&
.PREV DISCUSSION... /ISSUED 1001 AM CDT TUE AUG 19 2014/
DISCUSSION...
CURRENT FCST LOOKS FINE. NO UPDATE NEEDED THIS MORNING. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 97 78 98 77 / 10 20 10 10 10
HOUSTON (IAH) 78 96 79 97 77 / 10 30 10 20 10
GALVESTON (GLS) 84 92 84 93 83 / 20 40 20 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...JACKSON...MATAGORDA.
GM...NONE.
&&
DISCUSSION...47
AVIATION/MARINE...40Hazardous weather outlook, Aug 19, 3:38 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
438 AM CDT TUE AUG 19 2014
TXZ163-164-176>179-195>200-210>213-226-227-200945-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
438 AM CDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. A FEW CELLS MAY BRIEFLY PULSE UP TO STRONG LEVELS AND
PRODUCE 30 TO 45 MPH WIND GUSTS AND AN INCH OR TWO OF RAINFALL IN
A SHORT PERIOD OF TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AFTERNOON HEAT INDEX READINGS OF 102 TO 107 CAN BE EXPECTED.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH WEDNESDAY. A FEW COULD BRIEFLY PULSE UP TO STRONG LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ214-235>238-200945-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
438 AM CDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IN EFFECT. HEAT INDICES BETWEEN 105 AND 110 DEGREES
ARE EXPECTED MAINLY DURING THE DAYLIGHT HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT ADVISORY WILL CONTINUE UNTIL HEAT INDEX VALUES FALL BELOW 105
DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ330-335-350-355-370-375-200945-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
438 AM CDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 19, 12:12 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
112 PM CDT TUE AUG 19 2014
TXZ200-191915-
LIBERTY TX-
112 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 215
PM CDT...
AT 110 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS MOVING ACROSS CENTRAL LIBERTY COUNTY...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...AMES...DAISETTA...HARDIN...KENEFICK...DAYTON LAKES
AND MOSS HILL.
LAT...LON 2993 9480 3012 9500 3043 9471 3011 9459
TIME...MOT...LOC 1810Z 218DEG 17KT 3007 9480
Local storm report, Aug 19, 12:35 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
135 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM MARINE TSTM WIND 1 N MORGAN'S POINT 29.69N 95.01W
08/19/2014 E46 MPH HARRIS TX COAST GUARD
ESTIMATED THUNDERSTORM GUST TO 40 KNOTS NEAR BAYTOWN.
&&
EVENT NUMBER HGX1400177
40Special weather statement, Aug 19, 12:35 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
135 PM CDT TUE AUG 19 2014
TXZ199-213-191915-
HARRIS TX-MONTGOMERY TX-
135 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND NORTH
CENTRAL HARRIS COUNTIES UNTIL 215 PM CDT...
AT 134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
THE WOODLANDS...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN CONROE...TOMBALL...THE WOODLANDS...SPRING...OAK RIDGE
NORTH...SHENANDOAH...SPLENDORA...PATTON VILLAGE...CUT AND SHOOT...
WOODLOCH...PORTER HEIGHTS...SPLASHTOWN...THE WOODLANDS PAVILLION...
CHATEAU WOODS AND HOOKS AIRPORT.
LAT...LON 3002 9551 3011 9560 3041 9537 3023 9514
TIME...MOT...LOC 1834Z 222DEG 22KT 3012 9548
Special weather statement, Aug 19, 12:54 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
154 PM CDT TUE AUG 19 2014
TXZ199-200-213-192000-
HARRIS TX-LIBERTY TX-MONTGOMERY TX-
154 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN HARRIS AND SOUTHWESTERN LIBERTY COUNTIES UNTIL 300 PM
CDT...
AT 154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE HOUSTON...OR 7 MILES NORTH OF BARRETT...MOVING NORTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAYTON...BARRETT...KINGWOOD...CROSBY...PLUM GROVE...KENEFICK...LAKE
HOUSTON DAM...LAKE HOUSTON...SHELDON AND EASTERN ATASCOCITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2984 9509 2988 9521 3024 9509 3010 9482
3006 9491
TIME...MOT...LOC 1854Z 211DEG 17KT 2998 9510Special weather statement, Aug 19, 12:56 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
156 PM CDT TUE AUG 19 2014
TXZ178-179-200-192000-
SAN JACINTO TX-POLK TX-LIBERTY TX-
156 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LIBERTY...
SOUTHEASTERN POLK AND EAST CENTRAL SAN JACINTO COUNTIES UNTIL 300 PM
CDT...
AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF VOTAW...OR 11 MILES WEST OF THICKET...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABAMA-COUSHATTA RESERVATION...ROMAYOR...SEGNO AND RYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3049 9457 3049 9473 3037 9469 3026 9480
3034 9496 3075 9472 3068 9458 3053 9455
3051 9455
TIME...MOT...LOC 1855Z 210DEG 17KT 3036 9481Special weather statement, Aug 19, 1:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
228 PM CDT TUE AUG 19 2014
TXZ178-179-199-200-192015-
SAN JACINTO TX-POLK TX-LIBERTY TX-MONTGOMERY TX-
228 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTGOMERY...
NORTHWESTERN LIBERTY...SOUTH CENTRAL POLK AND SOUTHEASTERN SAN
JACINTO COUNTIES UNTIL 315 PM CDT...
AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVELAND...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SHEPHERD...NORTH CLEVELAND...ROMAYOR AND TARKINGTON
PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3024 9502 3032 9520 3063 9507 3051 9479
TIME...MOT...LOC 1927Z 208DEG 19KT 3035 9507
40
Thunderstorm Wind, San Jacinto
- When
- August 19, 1:45 PM CST
- Where
- San Jacinto County, 0.21 mi SE of Napier
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $15,000
- Reported by
- County Official
- Coordinates
- 30.498, -94.998
Severe thunderstorm winds downed a large tree that damaged a mobile home.
Thunderstorm Wind, Madison
- When
- August 19, 4:55 PM CST
- Where
- Madison County, 0.98 mi SE of Normangee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.021, -96.107
A severe thunderstorm caused isolated roof and tree damage in and around the OSR area to the northwest through north of the North Zulch area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
- Lightning Strike in Texas, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528947, 528424.